Alert archive / Texas / Red Flag Warnings in 2020
Red Flag Warning 2, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this red flag warning at Mar 3, 2020, 2:32 PM CST for 10 counties in Texas. It took effect at Mar 4, 2020, 12:00 PM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 3, 2020, 2:32 PM CST (20:32 UTC)
- In effect from
- Mar 4, 2020, 12:00 PM CST
- Expired
- Mar 4, 2020, 7:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Corpus Christi, TX
Counties Bee County, TX, Duval County, TX, Jim Wells County, TX, Kleberg County, TX, La Salle County, TX, Live Oak County, TX, McMullen County, TX, Nueces County, TX, San Patricio County, TX, Webb County, TX
The radar
The Corpus Christi radar (KCRP), 73 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 8.5 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 280 J/kg
- Mixed-layer CIN
- -255 J/kg
- Mixed-layer LCL
- 499 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
857 WWUS84 KCRP 032032 RFWCRP URGENT - FIRE WEATHER MESSAGE National Weather Service Corpus Christi TX 232 PM CST Tue Mar 3 2020 ...RED FLAG WARNING WEDNESDAY AFTERNOON FOR INLAND COASTAL BEND TO THE BRUSH COUNTRY... .A frontal boundary will move through South Texas Wednesday morning. Much drier air will follow the front with strong westerly winds during the afternoon. The winds combined with very low relative humidity will generate critical fire weather conditions Wednesday afternoon. TXZ229>232-239>244-041200- /O.UPG.KCRP.FW.A.0001.200304T1800Z-200305T0100Z/ /O.NEW.KCRP.FW.W.0002.200304T1800Z-200305T0100Z/ La Salle-McMullen-Live Oak-Bee-Webb-Duval-Jim Wells- Inland Kleberg-Inland Nueces-Inland San Patricio- 232 PM CST Tue Mar 3 2020 ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM CST WEDNESDAY FOR FOR THE INLAND COASTAL BEND AND BRUSH COUNTRY... The National Weather Service in Corpus Christi has issued a Red Flag Warning, which is in effect from noon to 7 PM CST Wednesday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...La Salle...McMullen...Live Oak...Bee...Webb... Duval...Jim Wells...Inland Kleberg...Inland Nueces...Inland San Patricio. * TIMING...Wednesday from Noon until 7 PM. * WIND...West to northwest winds 20 to 30 mph with gusts to around 40 mph. * HUMIDITY...Falling to 15 to 20 percent in the Brush Country and 20 to 30 percent over the inland Coastal Bend. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. Residents are urged to exercise care with respect to all outdoor activities that could inadvertently cause wildfires. Report wildfires quickly to the nearest fire department or law enforcement office. && $$
2 follow-up statements
251 WWUS84 KCRP 040949 RFWCRP URGENT - FIRE WEATHER MESSAGE National Weather Service Corpus Christi TX 349 AM CST Wed Mar 4 2020 ...RED FLAG WARNING THIS AFTERNOON FOR INLAND COASTAL BEND TO THE BRUSH COUNTRY... .A frontal boundary will move through South Texas this morning. Much drier air will follow the front with strong westerly winds during the afternoon. The winds combined with very low relative humidity will generate critical fire weather conditions this afternoon into early this evening. TXZ229>232-239>244-050100- /O.CON.KCRP.FW.W.0002.200304T1800Z-200305T0100Z/ La Salle-McMullen-Live Oak-Bee-Webb-Duval-Jim Wells- Inland Kleberg-Inland Nueces-Inland San Patricio- 349 AM CST Wed Mar 4 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CST THIS EVENING FOR FOR THE INLAND COASTAL BEND AND BRUSH COUNTRY... * AFFECTED AREA...La Salle...McMullen...Live Oak...Bee...Webb... Duval...Jim Wells...Inland Kleberg...Inland Nueces...Inland San Patricio. * TIMING...Today from Noon until 7 PM. * WIND...West to northwest winds 20 to 35 mph with gusts from 40 to 45 mph. * HUMIDITY...Falling to 15 to 20 percent in the Brush Country and 20 to 30 percent over the inland Coastal Bend. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. Residents are urged to exercise care with respect to all outdoor activities that could inadvertently cause wildfires. Report wildfires quickly to the nearest fire department or law enforcement office. && $$ TMT
682 WWUS84 KCRP 042045 RFWCRP URGENT - FIRE WEATHER MESSAGE National Weather Service Corpus Christi TX 245 PM CST Wed Mar 4 2020 ...RED FLAG WARNING THIS AFTERNOON FOR INLAND COASTAL BEND TO THE BRUSH COUNTRY... .Gusty northwest winds combined with very low relative humidity will generate critical fire weather conditions through this early evening. TXZ229>232-239>244-050100- /O.CON.KCRP.FW.W.0002.000000T0000Z-200305T0100Z/ La Salle-McMullen-Live Oak-Bee-Webb-Duval-Jim Wells- Inland Kleberg-Inland Nueces-Inland San Patricio- 245 PM CST Wed Mar 4 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING FOR FOR THE INLAND COASTAL BEND AND BRUSH COUNTRY... * AFFECTED AREA...La Salle...McMullen...Live Oak...Bee...Webb... Duval...Jim Wells...Inland Kleberg...Inland Nueces...Inland San Patricio. * TIMING...Through 7 PM. * WIND...West to northwest winds 20 to 30 mph with gusts of 35 to 40 mph. * HUMIDITY...Falling to 15 to 20 percent in the Brush Country and 20 to 30 percent over the inland Coastal Bend. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. Residents are urged to exercise care with respect to all outdoor activities that could inadvertently cause wildfires. Report wildfires quickly to the nearest fire department or law enforcement office. && $$ CB
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this red flag warning went out at Mar 3, 12:05 PM CST, 2 hours 27 minutes earlier.
Area forecast discussion, Mar 3, 12:05 PM CST, 2 hours 27 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
1205 PM CST Tue Mar 3 2020
.DISCUSSION...
18Z aviation discussion follows.
&&
.AVIATION...
Still some lingering MVFR ceilings over South TX, however trends
are on track for widespread VFR by mid afternoon. CRP should
quickly fall to MVFR before sunset and continue deteriorating to
IFR and even LIFR after midnight. Expect similar conditions
elsewhere tonight with some dense fog and/or drizzle at times.
Wed morning FROPA is slowing down a bit, but should still clear
the western terminals by daybreak, and CRP and VCT by 15Z or so. A
narrow line of light SHRA is possible along the front before W-NW
winds boost to 15-20 knots.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 81 68 83 51 73 / 20 30 30 0 0
Victoria 80 67 80 50 70 / 20 50 50 0 0
Laredo 84 61 81 51 75 / 10 40 10 0 0
Alice 83 66 83 50 75 / 20 40 30 0 0
Rockport 76 66 79 53 71 / 20 30 40 0 0
Cotulla 82 61 78 48 76 / 20 50 30 0 0
Kingsville 83 67 84 51 75 / 20 30 30 0 0
Navy Corpus 78 68 80 54 70 / 20 30 30 0 0
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Fire Weather Watch from Wednesday afternoon through Wednesday
evening For the following zones: Bee...Duval...Inland
Kleberg...Inland Nueces...Inland San Patricio...Jim Wells...
La Salle...Live Oak...McMullen...Webb.
GM...Dense Fog Advisory until noon CST today For the following zones:
Bays and Waterways from Baffin Bay to Port Aransas...Bays
and Waterways from Port Aransas to Port O'Connor...Coastal
waters from Baffin Bay to Port Aransas out 20 NM...Coastal
waters from Port Aransas to Matagorda Ship Channel out 20
NM.
&&
MCZ/93...AVIATIONHazardous weather outlook, Mar 3, 12:11 PM CST, 2 hours 21 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Corpus Christi TX 1211 PM CST Tue Mar 3 2020 TXZ229>234-239>247-342>347-442-443-447-041815- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Aransas Islands- Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands- Calhoun Islands- 1211 PM CST Tue Mar 3 2020 This hazardous weather outlook is for South Texas. .DAY ONE...This afternoon and Tonight Isolated to scattered thunderstorms will be possible tonight. Some of the storms could produce small hail and strong wind gusts over the northern Brush Country. Areas of dense fog will be possible tonight along the Coastal Bend and Victoria Crossroads. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Critical fire weather conditions are expected Wednesday afternoon through Wednesday evening mainly over the Brush Country and southern Coastal Bend. A Fire Weather Watch is in effect for these areas. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GMZ230-235-250-255-270-275-041815- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 1211 PM CST Tue Mar 3 2020 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...This afternoon and Tonight Areas of dense fog will affect the bays and nearshore waters today and overnight. A Dense Fog Advisory is in effect until 9 AM Wednesday. Isolated thunderstorms will be possible over the bays and near shore waters late tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Isolated thunderstorms will be possible Wednesday morning. Small Craft Advisory conditions are expected Wednesday night through Thursday morning.
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 11:46 PM CST | Marine Dense Fog Advisory | CRP | 34 hr | |
| Mar 3, 3:20 AM CST | Fire Weather Watch | CRP | Bee, Duval, Jim Wells, Kleberg, La Salle, Live Oak and 4 more | 11 hr |
| Mar 3, 5:04 AM CST | Dense Fog Advisory | CRP | Aransas, Bee, Calhoun, Goliad, Refugio, San Patricio and 1 more | 5 hr |
Nearby
Red Flag Warnings in Texas, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.